Volume 6, issue 3 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Intrinsic linking and knotting of graphs in arbitrary 3–manifolds

Erica Flapan, Hugh Howards, Don Lawrence and Blake Mellor

Algebraic & Geometric Topology 6 (2006) 1025–1035

arXiv: math.GT/0508004

Abstract

We prove that a graph is intrinsically linked in an arbitrary 3–manifold M if and only if it is intrinsically linked in S3. Also, assuming the Poincaré Conjecture, we prove that a graph is intrinsically knotted in M if and only if it is intrinsically knotted in S3.

Keywords
intrinsically linked graphs, intrinsically knotted graphs, 3–manifolds
Mathematical Subject Classification 2000
Primary: 05C10, 57M25
References
Forward citations
Publication
Received: 25 October 2005
Revised: 3 May 2006
Accepted: 11 May 2006
Published: 9 August 2006
Authors
Erica Flapan
Department of Mathematics
Pomona College
% Claremont, CA 91711
USA
Hugh Howards
Department of Mathematics
Wake Forest University
% Winston-Salem, NC 27109
USA
Don Lawrence
Department of Mathematics
Occidental College
% Los Angeles, CA 90041
USA
Blake Mellor
Department of Mathematics
Loyola Marymount University
% Los Angeles, CA 90045
USA